MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254650
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device was received and evaluated.Visual observation confirmed the weld breakage of the shaft reported as the sheath end is completely separated from the t-handle on the device.The design of this device was changed making it a single piece design, thus eliminating the weld.Therefore, it can be determined that this design change has corrected the separation failure mode.It also reveals this complaint device is over four years old, and its visual appearance suggests it has received heavy use.This failure was likely a result of fair wear & tear due to age and use, along with the design at the time it was manufactured.There is no lot number on the device which precludes conducting a batch history review or a lot specific search in the complaints handling system.No corrective action is required and no further action is warranted at this time.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament reconstruction acl surgical procedure, it was observed that the customer's biointrafix sheath trial 7-8mm broke into two pieces.The sales rep stated that the device broke mid shaft when trying to remove the device.The sales rep stated that the where the device broke was outside the patient.The sales rep reported that the surgeon had completed the procedure with the device before the device failure occurred.The sales rep reported that there were no patient consequences or delays in the case.The sales rep could not provide a lot number for the device but stated that the device is approximately five years old and has seen heavy use in the field.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BIOINTRAFIX 7-8MM SHEATH TRIAL
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8260209
Report Number1221934-2018-51844
Device Sequence Number159191
Product Code LXH
UDI-Device Identifier10886705013418
UDI-Public10886705013418
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2016
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1